Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 108, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 11, 2005, 11:37 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2005, 11:37 AM CDT (16:37 UTC)
- Expired
- Sep 12, 2005, 5:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 111638
FFWSJU
PRC031-087-127-111830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1237 PM AST SUN SEP 11 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES
IN PUERTO RICO
CAROLINA
SAN JUAN
LOIZA
* UNTIL 230 PM AST
* AT 1235 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. CIVIL DEFENSE OFFICIALS
REPORTED FLOODED AREAS ALONG THE BALDORIOTY IN SANTURCE AND ISLA
VERDE AND ALONG THE RIO PIEDRAS IN SAN JOSE.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES OR MORE ARE POSSIBLE IN
THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1836 6606 1837 6596 1844 6595 1845 6606
$$
BD1 follow-up statement
000
WGCA72 TJSJ 111834
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
232 PM AST SUN SEP 11 2005
PRC031-087-127-111855-
CAROLINA-SAN JUAN-LOIZA-
232 PM AST SUN SEP 11 2005
...THE FLASH FLOOD WARNING EXPIRES AT 230 PM AST...
FOR THE FOLLOWING COUNTIES...
IN PUERTO RICO
CAROLINA...SAN JUAN AND LOIZA
DOPPLER RADAR INDICATED THAT THE HEAVY SHOWERS THAT OCCURRED EARLIER
OVER THE WARNED AREA HAVE DISSIPATED. SOME ADDITIONAL LIGHT SHOWERS
ARE EXPECTED. RIVERS AND STREAMS WILL BE ABOVE THEIR NORMAL LEVELS
AND ROADS WILL HAVE LINGERING WATER...SO RESIDENTS SHOULD CONTINUE
TO EXERCISE CAUTION ACROSS THE WARNED AREA.
LAT...LON 1836 6606 1837 6596 1844 6595 1845 6606
$$
BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 5:45 AM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Sep 11, 5:45 AM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 645 AM AST SUN SEP 11 2005 .DISCUSSION... AS THE NIGHT WENT BY...SHOWERS WERE ON THE INCREASE ACROSS THE LOCAL AREA...BUT PARTICULARLY OVER THE COASTAL WATERS. ALL THIS WEATHER CAN BE ATTRIBUTED TO A BROAD TROPICAL WAVE MOVING WESTWARD ACROSS THE EASTERN CARIBBEAN. BASED ON SATELLITE PICTURES AND LATEST QUICKSCAT PASS...THE WAVE AXIS IS NEAR 64 WEST EARLY THIS MORNING. MOISTURE ASSOCIATED WITH WAVE WILL COMBINE WITH THE DIURNAL HEATING AND THE TOPOGRAPHY TO PRODUCE ANOTHER ACTIVE WEATHER DAY ACROSS THE LOCAL ISLANDS. ANY INTENSE SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN LEADING TO URBAN AND STREAM FLOODING. THE WAVE IS EXPECTED TO EXIT THE LOCAL AREA THIS EVENING. BY EARLY MONDAY...A LESS HUMID A MORE STABLE ATMOSPHERE WILL GRIP THE LOCAL ISLANDS...FOR THE BEGINNING OF THE WORK WEEK...WITH ONLY ISOLATED TO SCATTERED DIURNALLY INDUCED ACTIVITY EXPECTED EACH DAY. HOWEVER... THE GFS MODEL IS SHOWING A SLIGHT INCREASE IN MOISTURE EARLY TUESDAY...SO WE WILL PROBABLY SEE A FEW MORE SHOWERS ACROSS THE U.S.VIRGIN ISLANDS AND THE EASTERN SECTORS OF PUERTO RICO DURING THE NIGHT PERIOD AND EARLY MORNING HOURS. LOOKING AHEAD...NO MAJOR CHANGES ARE EXPECTED IN THE WEATHER PATTERN. THE TYPICAL TRADE WINDS WILL PREVAIL ACROSS THE LOCAL REGION. AS A RESULT...AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL EFFECTS EACH AFTERNOON...TO PRODUCE SOME CLOUDINESS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS AND EACH NIGHT...SCATTERED SHOWERS OVER THE COASTAL WATERS AND EAST COASTAL SECTIONS. THE TROPICAL WAVE NEAR 37 WEST EARLY THIS MORNING IS FORECAST BY MODEL GUIDANCE TO ARRIVE NEXT SUNDAY. && .MARINE...SMALL TO MODERATE NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL WATERS...INCLUDING THE MONA AND ANEGADA PASSAGES TODAY. GENERALLY EXPECT WINDS OF 20 KNOTS OR LESS AND WAVE HEIGHTS OF 5 FEET OR LESS. && .PRELIMINARY POINT TEMPS/POPS... SJU 92 78 92 78 / 50 20 20 30 STT 89 79 89 79 / 50 20 20 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 24
Hazardous weather outlook, Sep 11, 5:30 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SUN SEP 11 2005 PRZ001>013-AMZ710>750-121030- 630 AM AST SUN SEP 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE WILL PASS ACROSS THE LOCAL AREA TODAY AND TONIGHT PRODUCING CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS AS IT PASSES...ESPECIALLY IN THE AFTERNOON HOURS. ANY INTENSE SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN LEADING TO URBAN AND STREAM FLOODING. IT IS POSSIBLE THAT ISOLATED AREAS WILL HAVE SUFFICIENT RAINFALL ACCUMULATION LEADING TO FLASH FLOOD TYPE FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-121030- 630 AM AST SUN SEP 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE WILL PASS ACROSS THE LOCAL AREA TODAY AND TONIGHT PRODUCING CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS AS IT PASSES...ESPECIALLY IN THE AFTERNOON HOURS. ANY INTENSE SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN LEADING TO URBAN AND GUT TYPE FLOODING. IT IS POSSIBLE THAT ISOLATED AREAS WILL HAVE SUFFICIENT RAINFALL ACCUMULATION LEADING TO FLASH FLOOD TYPE FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:23 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.